Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 159, NWS North Platte, NE

June 24, 2018Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 24, 2018, 3:33 PM CDT for Lincoln County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2018, 3:33 PM CDT (20:33 UTC)
Expired
Jun 24, 2018, 4:15 PM CDT
In force
42 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 86 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.6 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2018-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2018-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1693 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

450 
WUUS53 KLBF 242033
SVRLBF
NEC111-242115-
/O.NEW.KLBF.SV.W.0159.180624T2033Z-180624T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
333 PM CDT SUN JUN 24 2018

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Northwestern Lincoln County in southwestern Nebraska...

* Until 415 PM CDT.

* At 332 PM CDT, a severe thunderstorm was located 19 miles 
  northwest of North Platte, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  northwestern Lincoln County.

This includes the following highways...
 Highway 97 between mile markers 1 and 13.
 Highway 83 between mile markers 86 and 90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4120 10114 4131 10119 4137 10071 4117 10071
TIME...MOT...LOC 2032Z 268DEG 23KT 4125 10110 

HAIL...1.00IN
WIND...60MPH
 
$$

Taylor
2 follow-up statements
891 
WWUS53 KLBF 242059
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
359 PM CDT SUN JUN 24 2018

NEC111-242115-
/O.CON.KLBF.SV.W.0159.000000T0000Z-180624T2115Z/
Lincoln NE-
359 PM CDT SUN JUN 24 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHWESTERN LINCOLN COUNTY...

At 358 PM CDT, a severe thunderstorm was located 12 miles north of
North Platte, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
northwestern Lincoln County.

This includes the following highways...
 Highway 97 between mile markers 1 and 13.
 Highway 83 between mile markers 86 and 90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4120 10114 4131 10119 4137 10071 4117 10071
TIME...MOT...LOC 2058Z 256DEG 26KT 4130 10085 

HAIL...1.00IN
WIND...60MPH
 
$$

Taylor
347 
WWUS53 KLBF 242115
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
415 PM CDT SUN JUN 24 2018

NEC111-242125-
/O.EXP.KLBF.SV.W.0159.000000T0000Z-180624T2115Z/
Lincoln NE-
415 PM CDT SUN JUN 24 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LINCOLN COUNTY
HAS EXPIRED...
    
The severe thunderstorm which prompted the warning has weakened.
moved out of the warned area. Therefore, the warning has been 
allowed to expire.  However gusty winds and heavy rain are still 
possible with this thunderstorm.

LAT...LON 4120 10114 4131 10119 4137 10071 4117 10071
TIME...MOT...LOC 2115Z 268DEG 23KT 4130 10083 

$$

Taylor

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:28 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 24, 2:28 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
228 PM CDT Sun Jun 24 2018

.SHORT TERM...(This evening through Monday)
Issued at 223 PM CDT Sun Jun 24 2018

Models bouncing around some in the near term with wrap around flow
from upper low. Some weak instability this afternoon with daytime
heating and weak waves moving around the upper low centered over
Custer, SD as seen in visible. Lows tonight in the 50s with
increasing pops to the east this evening as stronger wave moves
through and it finds deeper moisture. 0.96 pwat this am 111% of
normal. So could see some heavy rain at times especially this
evening to the east of Highway 83. Storms taper off over north
central Nebraska through the early morning hours as upper low
moves off. Still some lingering showers or possibly an isolated
thunderstorm as the upper low pulls away. Highs Monday around 80
with mostly cloudy skies becoming partly cloudy through the late
afternoon.

.LONG TERM...(Monday night through Sunday)
Issued at 223 PM CDT Sun Jun 24 2018

Models in good agreement with upper ridge building into the
northern plains Tuesday through Friday with mainly dry conditions
and highs in the upper 80s to low 90s. This will be followed by
upper trough with cooler air through the weekend moving across the
northern plains. Highs in the 70s and 80s and increasing chances
of precipitation.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 125 PM CDT Sun Jun 24 2018

Scattered thunderstorms with small hail and gusty winds are moving
out of the Nebraska Panhandle into western Nebraska early this
afternoon. Have included thunderstorms at KVTN but only VCTS at
KLBF. Mostly cloudy with vfr conditions and light northerly winds.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Power
LONG TERM...Power
AVIATION...Power
Hazardous weather outlook, Jun 24, 3:09 PM CDT, 24 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
309 PM CDT Sun Jun 24 2018

NEZ004>010-022>029-035>038-056>059-069>071-094-252015-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
309 PM CDT Sun Jun 24 2018 /209 PM MDT Sun Jun 24 2018/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Scattered strong thunderstorms some possibly severe will be
possible. The main threat will be damaging thunderstorm winds.Some
heavy rainfall is also possible.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

Showers and a few thunderstorms to continue Monday and Monday
night.

A chance for thunderstorms returns for Saturday and Sunday. The
threat for any severe storms remains uncertain at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation should not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

power

In the hours before

Local storm report, Jun 24, 2:38 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
238 PM CDT SUN JUN 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     TSTM WND GST     KINGSLEY DAM            41.21N 101.66W
06/24/2018  M78 MPH          KEITH              NE   MESONET

&&

JURGENSEN
Local storm report, Jun 24, 2:52 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
252 PM CDT SUN JUN 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     4 NW KINGSLEY DAM       41.26N 101.71W
06/24/2018                   KEITH              NE   PUBLIC

            ONE FOOT DIAMETER BRANCH DOWNED FROM HEALTHY TREE. WOODEN
            FENCE FLATTENED.

&&

JURGENSEN
Local storm report, Jun 24, 3:02 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
302 PM CDT SUN JUN 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     TSTM WND GST     KEYSTONE                41.22N 101.59W
06/24/2018  E70 MPH          KEITH              NE   PUBLIC

&&

JURGENSEN
Special weather statement, Jun 24, 3:13 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service North Platte NE
313 PM CDT SUN JUN 24 2018

NEZ058-059-242045-
Perkins-Lincoln-
313 PM CDT SUN JUN 24 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PERKINS AND WEST
CENTRAL LINCOLN COUNTIES...

At 313 PM CDT/213 PM MDT/, a strong thunderstorm was located over
Elsie, or 16 miles east of Grant, moving east at 15 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

This storm will remain over mainly rural areas of southeastern
Perkins and west central Lincoln Counties, including the following
locations... Grainton.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4091 10155 4098 10124 4086 10124 4077 10125
      4074 10147
TIME...MOT...LOC 2013Z 251DEG 14KT 4085 10142

Taylor
Special weather statement, Jun 24, 3:23 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service North Platte NE
323 PM CDT SUN JUN 24 2018

NEZ005-006-008-242100-
Brown NE-Eastern Cherry NE-Keya Paha NE-
323 PM CDT SUN JUN 24 2018

...SPECIAL WEATHER STATEMENT...

At 320 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Keyapaha to 14 miles northeast
of Valentine National Wildlife Refuge to near Brownlee. Movement was
east at 30 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Springview, Johnstown, Brownlee, Norden, Wood Lake, Bobcat State
Wildlife Management Area, Moon Lake, Meadville, North River Trail,
Sparks, Long Lake State Wildlife Management Area, Highway 83 crossing
the North Loup River, Smith Falls State Park, Antelope Peak and
Highway 83 crossing Goose Creek.

This includes the following highways...
 Highway 183 between mile markers 209 and 225.
 Highway 20 between mile markers 208 and 241.
 Highway 83 between mile markers 170 and 191.
 Highway 12 between mile markers 15 and 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If on or near Merritt Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 4263 9981 4222 10013 4229 10076 4264 10049
      4300 10030 4300 9961
TIME...MOT...LOC 2020Z 271DEG 24KT 4299 10017 4264 10036 4236 10058

Power
Local storm report, Jun 24, 3:31 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
331 PM CDT SUN JUN 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND GST     KINGSLEY DAM 3NNE       41.25N 101.63W
06/24/2018  M83 MPH          KEITH              NE   MESONET

            MESONET STATION UP362, KINGSLEY DAM 3NNE.

&&

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:29 PM CDTSpecial Weather StatementLBFCherry46 min
Jun 23, 8:45 PM CDTSpecial Weather StatementLBFGrant45 min
Jun 23, 8:47 PM CDTSpecial Weather StatementLBFGarden43 min
Jun 23, 9:01 PM CDTSpecial Weather StatementLBFSherman29 min
Jun 23, 9:27 PM CDTSpecial Weather StatementLBFArthur, Grant, Hooker, Keith, Perkins48 min
Jun 23, 9:34 PM CDTSevere Thunderstorm WarningLBFDeuel, Keith, Perkins41 min
Jun 23, 10:11 PM CDTSpecial Weather StatementLBFMcPherson49 min
Jun 23, 10:14 PM CDTSevere Thunderstorm WarningLBFKeith, Lincoln, Perkins46 min
Jun 23, 10:45 PM CDTSpecial Weather StatementLBFCuster45 min
Jun 23, 10:52 PM CDTSevere Thunderstorm WarningLBFChase, Keith, Lincoln, Perkins38 min
Jun 23, 10:57 PM CDTSpecial Weather StatementLBFLogan48 min
Jun 23, 11:25 PM CDTSpecial Weather StatementLBFHayes, Lincoln50 min
Jun 23, 11:27 PM CDTSpecial Weather StatementLBFBlaine, Loup48 min
Jun 23, 11:29 PM CDTSpecial Weather StatementLBFChase46 min
Jun 23, 11:37 PM CDTSpecial Weather StatementLBFCuster38 min
Jun 23, 11:48 PM CDTSpecial Weather StatementLBFFrontier42 min
Jun 24, 12:03 AM CDTSpecial Weather StatementLBFCuster42 min
Jun 24, 1:20 PM CDTSpecial Weather StatementLBFDeuel40 min
Jun 24, 1:57 PM CDTSevere Thunderstorm WarningLBFDeuel, Garden, Keith48 min
Jun 24, 2:20 PM CDTSpecial Weather StatementLBFCherry40 min
Jun 24, 2:38 PM CDTSevere Thunderstorm WarningLBFKeith, Lincoln, McPherson52 min
Jun 24, 3:13 PM CDTSpecial Weather StatementLBFPerkins32 min
Jun 24, 3:23 PM CDTSpecial Weather StatementLBFKeya Paha37 min
Jun 24, 4:39 PM CDTSpecial Weather StatementLBFLogan36 min
Jun 24, 4:51 PM CDTSpecial Weather StatementLBFRock39 min
Jun 24, 4:56 PM CDTSpecial Weather StatementLBFLogan49 min
Jun 24, 5:05 PM CDTSpecial Weather StatementLBFDawson40 min
Jun 24, 5:27 PM CDTAreal Flood AdvisoryLBFCuster119 min
Jun 24, 5:32 PM CDTAreal Flood AdvisoryLBFCuster2 hr
Jun 24, 5:43 PM CDTSpecial Weather StatementLBFBoyd, Holt47 min
Jun 24, 5:48 PM CDTSpecial Weather StatementLBFCuster42 min
Jun 24, 5:49 PM CDTSpecial Weather StatementLBFCuster41 min
Jun 24, 6:30 PM CDTSpecial Weather StatementLBFHolt45 min
Jun 24, 6:32 PM CDTSpecial Weather StatementLBFCuster43 min
Jun 24, 6:59 PM CDTSpecial Weather StatementLBFLoup16 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.